MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Use of Device Problem (1670); Dent in Material (2526)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
The incident occurred during the procedure, causing the sheath to melt and resulting in burns to the patient.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the investigation of the returned article 26775uf the insulation was found to be damaged and severe thermal damage was found at the distal end.The damage indicates that too much heat has been generated on the article and the material has been burnt.It is concluded that the most probable cause for this was that the peak voltage was exceeded, or the electrode was operated for too long.The instructions for use warns not to exceed the peak voltage of max.3.0 kvp.In addition, the article is only intended to be used for short-term coagulation of minor bleeding.A longer operating time on one piece leads to a higher heat development.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19135504
Report Number9610617-2024-00111
Device Sequence Number4720560
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public4048551072417
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberTN05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer05/02/2024
07/01/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/08/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown